skin problems in face after "dermaroller"
Hello. I have for the past six months had a problem with the skin on my face. This started after I used a socalled "dermaroller" (looks like this: http://kellygoncalves.files.wordpress.com/2010/01/skin_roller_derma_roller.jpg) on it; I also applied a vit A and D ointment for a couple of days afterwards. I started noticing a burning sensation after a few days or maybe even earlier...
The visible symptoms are that my skin looks mildly irritated but first and foremost fairly dry; there have been minor intendations appearing in the skin on several places as well. The skin is slightly flaky as a result of the dryness, but it doesn't show THAT much (though I'm very self-conscious about this!), it's not the visible symptoms that are the most bothersome.
The nonvisible symptoms are first and foremost photophobia. I can't be in the sun at all or the skin on my face burns. It feels like it's burning a lot of the time, and when I try to apply any form of moisturizer or mild cortizone ointment/cream, it burns further. I've tried various moisturizers, mild cortizone ointments/creams etc. but nothing has worked for this, in fact most/all of it makes the burning sensation worse. I am at my wits end. I can't be in the sun due to the photophobia and I can't apply sunlotion because that burns the skin as well. Even if I stay out of the sun entirely and don't apply anything I still have problems with burning though to a much lesser extent. What is wrong with me? Again this problem is only in my face and nowhere else. Please help.
Possible side effects of use of derma roller in your case are:
1. Allergic and/or irritant contact dermatitis to material needles are made from and/or to ingredients of topical products you applied afterward; this condition(s) will reappear every time your skin gets in contact with any topical product (including sunscreens) with incriminated ingredient(s); in some cases of allergy, objective and subjective symptoms will reappear and/or get worse with exposure to UV rays.
2. Skin infection (bacterial, fungal, etc.) because damaged (“poked”) skin is more susceptible to microbes plus you haven’t used sterile roller (needles) every time.
3. Short-term redness, dryness, skin tightness, etc. are expected reactions to the treatment but should subside within few hours to few days depending on the length and sharpness of needles.
The other possibility to be investigated is that what you are experiencing is not related to the use of derma roller. There are skin diseases with photosensitivity as a symptom.
In regards to the appearance of skin patches without beard/mustache, it is possible that you have developed Alopecia areata. Stress that you are experiencing could have been a trigger.
Overall, described state of the skin requires diagnostic and therapeutic dedication of a physician who will go deep enough into medical history, followed by clinical evaluation of your skin and your overall health. Theoretically, even systemic effects of applied topicals are possible, and have to be taken into account because of their potentially increased penetration and absorption into the skin treated with dermaroller.
Wishing You Optimal Health,
Dr. Jasmina Jankicevic
I forgot to add that I may have a problem with loosing parts of my beard as well, though I can't be entirely certain of this one (used to have no beard most of the time due to shaving). I can't shave anymore due to how sensitive my skin is, and I think parts of beard/moustache have kindacome and gone like all of a sudden a patch goes "missing" and then may or may not come back.
But again I'm not 100% of this one, it could be "in my imagination" but I don't think so.
And one more thing. I had used the dermaroller before on another area once, and I didn't use any disinfectant this time around (it was stored in it's containmentbox however) but only poured clean water on it first and let it airdry. However I assume if it was an infection it'd show by now since it's been 6 months. I've also seen a dermatologist once and she said I didn't have an infection...
Thank you very much for your answer dr. Jankicevic
my doctor ordered some bloodtests for autoimmune (ANA I think) but it came back negative, so I assume I couldn't have an autoimmune disorder then?
I have another quick question if you don't mind: I got a tattoo about 2 weeks back on my arm, and it hasn't healed the way it should. It's patchy and raised in some areas and yeah it doesn't look that good (but not horrible either); the artist is good so it's not that, and it's not infected it just seems the ink is being rejected in places... Could it be the somewhat high dosages of omega-3 I've been taking the last 10 days that somehow have done this? I've started taking high dosages of omega3 in the hopes that if this indeed is autoimmune, that that would help.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.